MAUDE Adverse Event Report: ARTHROCARE CORP. SINU KNIT DISSOLVABLE DRESSING; SPLINT, INTRANASAL SEPTAL

ARTHROCARE CORP. SINU KNIT DISSOLVABLE DRESSING; SPLINT, INTRANASAL SEPTAL
Model Number RR 600
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cellulitis (1768); Granuloma (1876); Hematoma (1884); Scar Tissue (2060); Prolapse (2475); Swelling/ Edema (4577)
Date of Event 01/01/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).Doi: govaerts j, vercruysse jp, samoy k, de groot v, jorissen m, claes j.Myospherulosis as a complication of functional endoscopic sinus surgery: a double case report.B-ent.2013;9(4):339-42.Pmid: 24597112.
 
Event or Problem Description
It was reported that on literature review "myospherulosis as a complication of functional endoscopic sinus surgery: a double case report", after a sinus surgery of the maxillary and ethmoidal sinuses bilaterally, in combination with a septoplasty and a conchotomy of the lower turbinates because of chronical nasal obstruction and nasal decongestant abuse, a sinu-knit with a combined corticosteroid and antibiotic ointment(terra-cortril®: hydrocortisone + oxytetracycline) was placed in the middle nasal passages.In the post-operative period, the patient presented swelling on the medial side of the right lower eyelid treated withoral antibiotics and corticosteroids, discrete mucosal prolapse at the level of the right maxillary sinus, haematoma in the right lower eyelid, pronounced inflammatory tissue swelling and granulation tissue around the inserted pds film and signs of preseptal oedema and/or cellulitis in the right eyelids, large amount of scar tissue in all layers from the dermis into the orbit and resected until healthy orbital fat and granulomas with numerous multinucleated giant cells in a dense inflammatory cell infiltrate of lymphocytes and lipid vacuoles.The swelling recurred months after the debulking procedure and is still present after two years of follow-up.

Brand Name
SINU KNIT DISSOLVABLE DRESSING
Common Device Name
SPLINT, INTRANASAL SEPTAL
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12986050
Report Number3006524618-2021-01055
Device Sequence Number17461425
Product Code LYA
UDI-Device Identifier00817470005394
UDI-Public00817470005394
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Literature
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRR 600
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/23/2021
Supplement Date Received by Manufacturer03/01/2022
Initial Report FDA Received Date12/13/2021
Supplement Report FDA Received Date03/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown